MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954790
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 04/24/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.As reported during the explant procedure the surgeon noted dense adhesions and pieces of the previously placed mesh at the site of the recurrent hernia.The cause of the adhesions and recurrence of hernia cannot be determined.Adhesions and recurrence of hernia or soft tissue defect are known inherent risks of hernia repair surgery and are identified in the adverse reaction section of the instructions-for-use as a possible complications.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The patient's attorney has alleged the following: (b)(6) 2011- patient underwent laparoscopic repair of a ventral hernia and a bard/davol ventralight st bard mesh was implanted.(b)(6) 2015- the patient was admitted for nausea, vomiting, abdominal pain, and irregular bowels.It was ultimately determined that surgical intervention was necessary.On the same day, the patient underwent surgery to remove the failed mesh and repair a recurrent hernia.During the procedure, the surgeon noted dense adhesions and pieces of the previously placed mesh at the site of recurrent hernia.As alleged, prior to and after this procedure, the patient suffered severe and debilitating pain.The patient also requires further medical treatment, including likely need for future surgeries.The attorney alleges that the patient suffered permanent injuries and significant pain and suffering.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.As reported during the explant procedure the surgeon noted dense adhesions and pieces of the previously placed mesh at the site of the recurrent hernia.The cause of the adhesions and recurrence of hernia cannot be determined.Adhesions and recurrence of hernia or soft tissue defect are known inherent risks of hernia repair surgery and are identified in the adverse reaction section of the instructions-for-use as a possible complications.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the manufacturing date.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2011) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The patient's attorney has alleged the following: (b)(6) 2011- patient underwent laparoscopic repair of a ventral hernia and a bard/davol ventralight st bard mesh was implanted.(b)(6) 2015- the patient was admitted for nausea, vomiting, abdominal pain, and irregular bowels.It was ultimately determined that surgical intervention was necessary.On the same day, the patient underwent surgery to remove the failed mesh and repair a recurrent hernia.During the procedure, the surgeon noted dense adhesions and pieces of the previously placed mesh at the site of recurrent hernia.As alleged, prior to and after this procedure, the patient suffered severe and debilitating pain.The patient also requires further medical treatment, including likely need for future surgeries.The attorney alleges that the patient suffered permanent injuries and significant pain and suffering.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with recurrent ventral hernia with intermittent small bowel obstruction thereby underwent laparoscopic repair with the implant of ventralight st mesh.Per operative notes, "the abdominal wall defect was identified and the adhesions were noted and taken down.The hernia defect was noted and a ventralight st mesh was placed and sutured." (b)(6) 2015 - patient was diagnosed with recurrent incarcerated ventral incisional hernia and adhesions thereby underwent open repair with removal of mesh and implant of synthetic mesh.Per operative notes, "the sac was dissected, the mesh was removed.The fascial defect was noted and a synthetic mesh was placed in an underlay fashion sutured.".

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258605
MDR Report Key8129034
Report Number1213643-2018-04358
Device Sequence Number1653204
Product Code FTL
UDI-Device Identifier00801741031663
UDI-Public(01)00801741031663(17)130328(10)HUVC1441
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2013
Device Catalogue Number5954790
Device Lot NumberHUVC1441
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability; Required Intervention;
Patient Age48 YR
Patient SexFemale